Advertisement

Acta Mathematicae Applicatae Sinica

, Volume 20, Issue 4, pp 655–664 | Cite as

Existence of Positive Solutions for Singular Second-orderm-Point Boundary Value Problems

  • Guo-wei ZhangEmail author
  • Jing-xian Sun
Original Papers

Abstract

The singular second-order m-point boundary value problem
$$ \left\{ \begin{aligned} & - {\left( {L\varphi } \right)}{\left( x \right)} = h{\left( x \right)}f{\left( {\varphi {\left( x \right)}} \right)},{\kern 1pt} 0 < x < 1, \\ & \varphi {\left( 0 \right)} = 0,{\kern 1pt} \varphi {\left( 1 \right)} = {\sum\limits_{i = 1}^{m - 2} {a_{i} \varphi {\left( {\xi _{i} } \right)}} } \\ \end{aligned} \right. $$
, is considered under some conditions concerning the first eigenvalue of the relevant linear operators, where ()(x) = (p(x)ϕ′(x))′ + q(x)ϕ(x) and ξ i ∈ (0, 1) with 0 < ξ1 < ξ2 < · · · < ξ m−2 < 1, a i ∈ [0, ∞). h(x) is allowed to be singular at x = 0 and x = 1. The existence of positive solutions is obtained by means of fixed point index theory. Similar conclusions hold for some other m-point boundary value conditions.

Keywords

Second-order singular equation multi-point boundary value problem positive solution cone fixed point index 

2000 MR Subject Classification

34B16 34B18 47H07 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Feng, W, Webb J R L. Solvability of a three-point nonlinear boundary value problems at resonance. Nonlinear Anal., 30: 3227–3238 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Feng, W, Webb J R L. Solvability of a m-point boundary value problems with nonlinear growth. J. Math. Anal. Appl., 212: 467–480 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Feng, W. On a m-point nonlinear boundary value problems. Nonlinear Anal., 30: 5369–5374 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Guo, Dajun, Lakshmikantham, V. Nonlinear problems in abstract cones. Academic Press, San Diego, 1988Google Scholar
  5. 5.
    Gupta, C.P. A generalized multi-point boundary value problem for second order ordinary differential equations. Appl. Math. Comput., 89: 133–146 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ma, Ruyun, Wang Haiyan. Positive solutions of nonlinear three-point boundary-value problems. J. Math. Anal. Appl., 279: 216–227 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Ma, Ruyun. Existence of positive solutions for a nonlinear m−point boundary value problem. Acta Math. Sinica, 46: 785–794 (2003) (in Chinese).zbMATHGoogle Scholar
  8. 8.
    Ma, Ruyun. Existence of solutions of nonlinear m-point boundary value problems. J. Math. Anal. Appl., 256: 556–567 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Ma, Ruyun. Positive solusions of a nonlinear three-point boundary value problem. Electronic J. Differential Equations, 34(1): 1–8 (1999)Google Scholar
  10. 10.
    Ma, Ruyun. Existence theorems for a second order m-point boundary value problem. J. Math. Anal. Appl., 211: 545–555 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Protter, M.H., Wiinberger, H.F. Maximum principles in differential equations. Prentice-Hall, Englewood Cliffs, 1967Google Scholar
  12. 12.
    Zhang, Guowei, Sun, Jingxian. Positive solutions of m–point boundary value problems. J. Math. Anal. Appl., 291: 406–418 (2004)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Department of MathematicsNortheastern UniversityShenyangChina
  2. 2.Department of MathematicsXuzhou Normal UniversityXuzhouChina

Personalised recommendations